Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Should I be worried about this pain after my cystoscopy ?
    avatar
    An_240697 posted:
    I had a cystoscopy done on October 3 because I was having pain in my penis. The procedure put me in intense pain to the point that my doctor had to prescribe Vicoden for me and I was also on Cipro for a week. The procedure was intensely painful and for days after, I could barely walk and even putting underwear and pants on was almost impossible. It was as if my urethra was done over with sand paper. The intense urethra pain kind of died off by the 8th (as did the burning while urinating from the procedure). What cropped up after that and what's been with me ever since is almost as troubling to me. I now have a very sore ache directly above my penis and below my belt. I also feel like I have to urinate non-stop even when I don't have to go. I can urinate all I want and then within a few minutes, even though the bladder is empty, I have that feeling like I have to go again. It doesn't stop and it wasn't like this when I was having the urethra pain. I'm having trouble sleeping at night because of it. It's a horrible feeling. Today, the 13th, I went to my urologist. My bladder checked out fine and is emptying fine. What worries me is that he and everyone in his office have never heard of anyone going through all this pain and problems after a cystoscopy. He didn't seem concerned at all about my problem. My question is: Is this problem I'm having now in any way normal over a week after a cystoscopy ? It's very uncomfortable and I really need this feeling to go away somehow. I can barely sleep at night.
    Help !
    Reply
     
    avatar
    counterso responded:
    Clearly they used a too large catheter for you or were not sufficiently careful when inserting. Yes, you can expect intense pain as a result. What to do about it is an entirely different story. It's likely to take 2-3 weeks before the damage heals and you stop feeling pain. Unfortunately you can't stop urinating for 3 weeks, so you may aggravate the area each time you urinate, causing you more pain.
     
    avatar
    Black109 replied to counterso's response:
    Thank you very much, It would have been nice if my doctor told me that. Question. Is there anything I can do to help me bear these symptoms or am I stuck just gritting my teeth and bearing it ?
     
    avatar
    Black109 replied to Black109's response:
    Should I drink less liquid to lessen the amount I urinate ? Should I be taking Advil or something else ?
     
    avatar
    counterso replied to Black109's response:
    Your doctor (or nurse) isn't going to admit they could have done something more carefully. No, aside from the pain relievers your doctor has recommended, it's just one of those things. You should most definitely NOT reduce your fluids in hopes you'll urinate less frequently.


    Spotlight: Member Stories

    65 years young and just trying to do the right thing. At my age I just can't afford any mistakes.

    Helpful Tips

    Pain in Manhood
    I been to hospitals and clinics for the treatment and said Gonorrhea and just the last one i have visited said Urethritis. I have been ... More
    Was this Helpful?
    0 of 0 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.